Treatment of Catatonic Stupor with Combination of Modified Electroconvulsive Treatment and Olanzapine: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

This case report is about the combined use of modified electroconvulsive treatment and an atypical antipsychotic drug, olanzapine, in the treatment of a 20-year-old man with chronic and refractory catatonic stupor. This patient, with a preexisting diagnosis of autism, posturing, nonverbal communication, and contracture of lower extremities, displaying mutism, akinesia, and an extreme level of rigidity, waxy flexibility, and posturing, was diagnosed as with catatonic stupor. After hospitalization, the disease had progressed despite the treatment with an atypical antipsychotic drug, olanzapine. Modified electroconvulsive treatment together with olanzapine caused a dramatic clinical improvement. Follow-up outpatient treatment with olanzapine improved his social functions.

Related Topics

    loading  Loading Related Articles